Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Mar 7, 2021, 2:54 PM MST for 10 counties in Colorado. It took effect at Mar 9, 2021, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2021, 2:54 PM MST (21:54 UTC)
- In effect from
- Mar 9, 2021, 11:00 AM MST
- Expired
- Mar 8, 2021, 2:55 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3284 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WWUS85 KPUB 072154 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 254 PM MST Sun Mar 7 2021 ...A Red Flag Warning has been issued from 11 AM to 6 PM Monday for gusty winds, low relative humidity values and dry fuels for fire weather zones 227 through 237...which includes all of the southeast Colorado Plains... ...A Fire Weather Watch has been issued from Tuesday morning through Tuesday afternoon for gusty winds, low relative humidity values and dry fuels for fire weather zones 227 through 237...which includes all of the southeast Colorado Plains... COZ227>233-235>237-081400- /O.UPG.KPUB.FW.A.0001.210308T1800Z-210309T0100Z/ /O.NEW.KPUB.FW.W.0006.210308T1800Z-210309T0100Z/ /O.NEW.KPUB.FW.A.0002.210309T1800Z-210310T0100Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 254 PM MST Sun Mar 7 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233...235...236 AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233... 235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 11 AM to 6 PM MST Monday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity and dry fuels is in effect from Tuesday morning through Tuesday afternoon. * Affected Area...Fire Weather Zones 227...228...229...230... 231...232...233...235...236 and 237. * Winds...Southwest 15 to 25 mph with gusts 35 to 45 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread Monday morning through Monday afternoon, and again Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ234-081400- /O.NEW.KPUB.FW.W.0006.210308T1800Z-210309T0100Z/ /O.NEW.KPUB.FW.A.0002.210309T1800Z-210310T0100Z/ Kiowa County Including Eads- 254 PM MST Sun Mar 7 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 234... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 234... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 11 AM to 6 PM MST Monday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity and dry fuels is in effect from Tuesday morning through Tuesday afternoon. * Affected Area...Fire Weather Zone 234. * Winds...Southwest 10 to 20 mph with gusts 25 to 40 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread Monday morning through Monday afternoon, and again Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
113 WWUS85 KPUB 081057 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 357 AM MST Mon Mar 8 2021 ...A Red Flag Warning remains in effect from 11 AM to 6 PM today for gusty winds and low relative humidity values for fire weather zones 227 through 237...which includes all of the southeast Colorado Plains... ...A Fire Weather Watch remains in effect from Tuesday morning through Tuesday afternoon for gusty winds and low relative humidity values for fire weather zones 227 through 237...which includes all of the southeast Colorado Plains... COZ227>237-090300- /O.CON.KPUB.FW.W.0006.210308T1800Z-210309T0100Z/ /O.CON.KPUB.FW.A.0002.210309T1800Z-210310T0100Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 357 AM MST Mon Mar 8 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...229...230...231... 232...233...235...236 AND 237... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...229...230... 231...232...233...235...236 AND 237... * Affected Area...Fire Weather Zones 227...228...229...230... 231...232...233...234...235...236 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread this morning and afternoon, and again Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
600 WWUS85 KPUB 082155 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 255 PM MST Mon Mar 8 2021 ...A Red Flag Warning remains in effect until 6 PM this evening for gusty winds, low relative humidity values and dry fuels for fire weather zones 227 through 237...which includes all of the southeast Colorado Plains... ...A Red Flag Warning is now in effect from 11 AM through 6 PM Tuesday for gusty winds, low relative humidity values and dry fuels for fire weather zones 227 through 237...which includes all of the southeast Colorado Plains... ...A Fire Weather Watch is now in effect from Wednesday morning through Wednesday afternoon for gusty winds, low relative humidity values and dry fuels for fire weather zones 227 through 237...which includes all of the southeast Colorado Plains... COZ227>237-091400- /O.UPG.KPUB.FW.A.0002.210309T1800Z-210310T0100Z/ /O.NEW.KPUB.FW.W.0007.210309T1800Z-210310T0100Z/ /O.NEW.KPUB.FW.A.0003.210310T1800Z-210311T0100Z/ /O.CON.KPUB.FW.W.0006.000000T0000Z-210309T0100Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 255 PM MST Mon Mar 8 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233...235... 236 AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233...234...235...236 AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228... 229...230...231...232...233...234...235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 11 AM to 6 PM MST Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity and dry fuels is in effect from Wednesday morning through Wednesday afternoon. * Affected Area...Fire Weather Zones 227...228...229...230... 231...232...233...234...235...236 and 237. * Winds...Southwest 20 to 30 mph with gusts 35 to 45 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Mar 7, 2:53 PM MST, 1 minute earlier.
Area forecast discussion, Mar 7, 2:53 PM MST, 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 253 PM MST Sun Mar 7 2021 .SHORT TERM...(This evening through Monday) Issued at 250 PM MST Sun Mar 7 2021 ...Red Flag Warning Monday for the Plains... Currently...it is quite a nice afternoon across southern Colorado with a few passing high level cirrus clouds. Temperatures have warmed nicely through the 60s and into the lower 70s across the Plains, while the San Luis Valley is currently in the mid 50s. Winds are generally light and southeasterly across the Plains. Rest of today and tonight...an upper level ridge axis will shift east across Colorado and into Kansas by Monday morning. Expect continued dry conditions through morning. Expect increasing mid and high level clouds in increasing southwesterly flow aloft after midnight tonight as an embedded upper wave approaches from the Desert Southwest. The cloud cover should help keep temperatures on the mild side with upper 30s to lower 40s. The exception will likely be the lower Arkansas River Valley, where lows likely bottom out in the lower 30s, and the San Luis Valley where 20s are expected. Monday...the upper level disturbance over the Desert Southwest will quickly transverse Colorado through much of the day. This will likely lead to isolated to scattered snow showers along the Continental Divide, with the best coverage over the San Juan Range. Snow accumulations should remain under 2 inches through the afternoon. Snow should taper off by late afternoon to evening. Across the Plains, dangerous fire weather conditions are expected to exist for Monday afternoon. Have upgraded the Fire Weather Watch to a Red Flag Warning with the afternoon forecast. Humidity values are expected to fall to 10 to 15 percent, and westerly winds are forecast to increase through the afternoon hours. Widespread gusts in excess of 30 mph are possible. Any fires that do start could spread rapidly. The one caveat may be the cloud cover associated with the upper disturbance as it rolls across Colorado. But, currently thinking there will be enough mixing for winds to reach criteria during the afternoon. Temperatures will be warm again tomorrow with upper 60s to lower 70s for highs. Mozley .LONG TERM...(Monday night through Sunday) Issued at 250 PM MST Sun Mar 7 2021 Main forecast concerns/challenges: 1) Above normal temperatures with windy conditions and increased Fire Danger Tuesday and Wednesday...Fire Weather Watch in effect for Tuesday across SE plains. 2) Increasing snow chances across the Continental Divide through midweek. 3) Area wide precip chances increase Thursday night into the weekend, though confidence remains low on exact trends/details. Relatively quiet at the start of the period, Monday night, as fast moving shortwave energy slides to the northeast and snow chances across the Continental Divide quickly end in the evening. Dry weather then expected through Tuesday evening. Focus will continue to be with increased fire danger Tuesday and Wednesday. West/southwest flow aloft and lee troughing will assist with another windy day on Tuesday, though may not be quite as windy as Monday given overall flow and surface pattern. Either way, southwest winds are expected to gust to 35 mph at this time, with some occasional higher gusts definitely possible. Really dry airmass settling in by Tuesday, and will see daytime mixing allow this dry air to mix down to the surface in the afternoon. With confidence increasing for RH values falling to around 10% and the stronger gusts, did go ahead and issue a Fire Weather Watch across the southeast plains Tuesday afternoon. Did not include Fremont county or northern El Paso county at this time as current forecast would suggest more spotty conditions. However, will need to monitor trends to possibly include in the Fire Weather headlines. Flow aloft really ramps up Tuesday night into Wednesday, with even stronger winds/gusts expected on Wednesday. Did increase both winds and gusts, with southwest gusts of around 40 mph appearing likely. Still may be somewhat low with gusts, and think occasional higher gusts will be possible by mid to late afternoon. Slightly cooler air mass moves in on Wednesday, but highs in the 50s and 60s across the plains with dewpoints falling to the single digits will still support low RHs across the plains on this day. Have not issued any Fire Weather headlines at this point, but later forecasts will need to assess the need for one. Still continue to keep a close eye on the next larger system to impact the region by midweek into at least the start of the weekend. While some model consistency is present with this system by midweek, the varying solutions quickly diverge on the exact path and timing of this system late in the week into the weekend. So, as was mentioned, confidence is still low at this time. Mountain snow chances should increase by midweek though, as southwest flow and energy increase overhead. By Thursday night into Friday, precip chances should begin to spread eastward over the eastern mountains and parts of the plains. Area wide precip chances don't appear to be the highest until late Friday into Saturday. While some rain is possible over the far southeast plains during this event, at this time, snow is appearing to be the more dominant precip type. Once again, many details to fall out of the system. However, couple of items to monitor: the extent of the amount of precip possible with this system and the duration of this event. While still early to tell, some guidance is developing a high amount of qpf, especially across the lower elevations. Additionally, if this system were to progress as slow as some guidance is advertising, then snow chances could linger well into the weekend and possibly into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 250 PM MST Sun Mar 7 2021 VFR conditions through the next 24 hours at all three terminals. Winds look to remain light through Monday morning. Winds will then increase from the southwest to west at all three terminals. KALS will likely see gusts around 25 kts, while KCOS and KPUB see gusts near 30 kts. There will also be an increase in mid and high level clouds overnight tonight and through much of the morning tomorrow, but CIGS will remain above VFR thresholds. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 6 PM MST Monday for COZ227>237. Fire Weather Watch from Tuesday morning through Tuesday afternoon for COZ227>237. && SHORT TERM...MOZLEY LONG TERM...RODRIGUEZ AVIATION...MOZLEY
Hazardous weather outlook, Mar 7, 4:55 AM MST, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 455 AM MST Sun Mar 7 2021 COZ058>089-093>099-081200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 455 AM MST Sun Mar 7 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong winds, warm temperatures and dry conditions are expected Monday through Wednesday, with high fire danger over the I-25 corridor and across the eastern plains each day. A strong weather system will develop over the western U.S. late in the week, bringing a chance for snow to much of the area from Thursday into Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 27/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:50 AM MST | Fire Weather Watch | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Las Animas and 3 more | 11 hr |
| Mar 7, 2:54 PM MST | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 27 hr |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.